Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 257, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2013, 8:55 PM EDT for Dooly County, Pulaski County, Wilcox County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2013, 8:55 PM EDT (00:55 UTC)
- Expired
- Aug 20, 2013, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dooly County, GA, Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2505 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS52 KFFC 210055
SVRFFC
GAC093-235-315-210145-
/O.NEW.KFFC.SV.W.0257.130821T0055Z-130821T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT TUE AUG 20 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOLY COUNTY IN CENTRAL GEORGIA
PULASKI COUNTY IN CENTRAL GEORGIA
NORTHERN WILCOX COUNTY IN CENTRAL GEORGIA
* UNTIL 945 PM EDT
* AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF PINEVIEW...MOVING
NORTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIENNA...LILLY...PINEHURST...BYROMVILLE...DOOLING...HAWKINSVILLE
AND UNADILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3203 8390 3225 8396 3229 8390 3228 8370
3230 8361 3230 8338 3227 8335 3225 8337
3218 8330 3215 8332 3213 8331 3210 8333
3209 8330 3202 8329
TIME...MOT...LOC 0054Z 174DEG 24KT 3201 8357
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 8:08 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 20, 8:08 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 808 PM EDT TUE AUG 20 2013 .UPDATE... CONVECTION BEGINNING TO FIRE MORE INTENSELY ACROSS SOUTHERN PORTIONS OF THE CWA. A RELATIVELY UNSTABLE...NON WORKED OVER ATMOSPHERE EXISTS IN THIS AREA. WITH THE APPROACHING SEA BREEZE FROM THE EAST AND WEAK RIPPLE IN THE FLOW FROM THE GULF...THUNDERSTORMS HAVE INITIATED IN THIS AREA. AT THIS TIME...HEAVY RAIN AND FLOODING APPEAR TO BE THE MAIN THREATS WITH THESE THUNDERSTORMS TONIGHT. AS SUCH...I HAVE OPTED TO CARRY LIKELY POPS THROUGH 06Z TONIGHT ACROSS SOUTHERN PORTIONS OF THE CWA. 12Z HIRES NMM SEEMS TO HAVE PEGGED THIS CONVECTION WELL. NO OTHER UPDATES TO THE AFD ARE LIKELY TONIGHT AS THUNDERSTORMS ARE INCREASING IN COVERAGE...SLIGHT TWEAKS TO POPS WILL BE MADE THROUGHOUT THE NIGHT DUE TO THESE THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 351 PM EDT TUE AUG 20 2013/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... PERSISTENT PATTERN FOR THE SHORT TERM. THE CWA REMAINS IN A TROPICAL FLOW OF MOISTURE. THE WEDGE SEEMS TO BE JUST SOUTH OF THE ATLANTA TO ATHENS AREAS...BUT EXACT BOUNDARY REMAINS VAGUE. MUCH OF THE CWA HAS EASTERLY WINDS AND NOT LOOKING FOR THE BOUNDARY TO MOVE MUCH DURING THE SHORT TERM. HOWEVER THE AIR MASS HAS BECOME INCREASINGLY UNSTABLE SO HAVE CONTINUED WITH THE MENTION OF THUNDER FOR ALL ZONES. HAVE GONE WITH LIKELY POPS OVER MUCH OF THE AREA THIS EVENING SINCE PICKING ONE AREA HAS BEEN DIFFICULT. UPPER LOW CLOSES OFF AND MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND WEDNESDAY NIGHT...LEAVING THE CWA IN A SOUTHERLY FLOW ALOFT WITH WEAK IMPULSES. HAVE INCLUDED LIKELY POPS AGAIN FOR WEDNESDAY AFTERNOON. USED PERSISTENCE FOR TEMPERATURES...TWEAKED THE FORECAST LOWS UP A DEGREE OR TWO. HIGHS WEDNESDAY VARIABLE DUE TO CLOUDS AND DEVELOPING SHOWERS. 41 LONG TERM /THURSDAY THROUGH TUESDAY/... OVERALL...MODELS STILL CONSISTENT WITH KEEPING DEEP PLUME OF MOISTURE ACROSS THE STATE THROUGH THE WEEK. HAVE MADE SOME MINOR CHANGES TO POPS AND WX GRIDS...AS WELL AS A FEW TWEAKS TO TEMPERATURES AND DEW POINTS TO ACCOUNT FOR LATEST MODEL GUIDANCE AND SOLUTIONS. THE REMAINDER OF THE FORECAST LOOKS TO BE ON TRACK...SO HAVE MADE FEW OTHER CHANGES AT THIS TIME. THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW. 31 /ISSUED AT 431 AM EDT TUE AUG 20 2013/ THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT IT DOES LOOK LIKE THERE IS AN END IN SIGHT. THE SLOW MOVING FRONTAL BOUNDARY IS STILL OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY NORTHWARD THROUGH FRIDAY BEFORE FINALLY WASHING OUT. THIS FRONT WILL WEAKEN THROUGH THE WEEK BUT IT WILL STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD ACROSS THE REGION THROUGH THU/FRI. WITH THE WEDGE WEAKENING ITS HOLD ON N GA...A MORE DIURNAL DRIVEN CONVECTIVE PATTERN WILL BEGIN TO TAKE OVER WED/THU AND CONTINUE THROUGH DAY 7. THIS WILL BRING A MUCH WELCOMED BREAK IN THE FLOODING CONCERNS. THE HEAVIEST RAIN RAIN STILL APPEARS TO BE IN THE SHORT TERM WITH DEEP TROPICAL MOISTURE REMAINING OVER THE REGION THROUGH WED/THU. PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE ARE EXPECTED THROUGH THU WITH PWS FINALLY GETTING BELOW 1.5 INCHES BY 00Z FRI AS THE DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE. THE GFS AND ECMWF ARE BOTH BEGINNING TO SHOW A STRONG HIGH PRESSURE RIDGE BUILDING SOUTH OUT OF THE GREAT LAKE STATES FRI/SAT. THE GFS SHOWS A VERY DRY AIRMASS MOVING INTO THE SOUTHEASTERN U.S. WITH THIS RIDGE BY SUNDAY. THE ECMWF SHOWS A VERY SIMILAR PATTERN BUT STILL KEEPS IN A BIT MORE MOISTURE THAN THE GFS. EITHER WAY...IT LOOKS LIKE WE WILL SEE A MUCH DRIER START TO NEXT WEEK THAN WE HAVE SEE IN A WHILE. 01 .AVIATION... 00Z UPDATE... CONVECTION APPEARS TO BE THE MAIN THREAT FOR CSG AND POSSIBLY MCN TONIGHT AS A COMPLEX MOVES IN FROM THE SOUTH. EXPECT THE CLUSTER TO WEAKEN AS IT MOVES NORTH. OVERNIGHT STRATUS BUILDS BACK IN AND WE WILL SEE IFR TO LIFR CONDITIONS ACROSS THE AREA TOMORROW AM. CHANCES FOR AFTERNOON THUNDER SEEM TO MIGRATE FROM SOUTH TO NORTH TOMORROW DURING THE DAY. SOME GUIDANCE WANTS TO DROP THE CEILINGS BELOW 400 FEET...DID NOT BITE ON THIS AS MOST OF THE SITES HAVE NOT SEEN RAIN TODAY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON TS TIMING TOMORROW AND CEILING HEIGHTS....HIGH ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 82 70 87 / 60 60 60 30 ATLANTA 70 82 71 86 / 60 60 60 30 BLAIRSVILLE 67 78 65 84 / 60 60 60 40 CARTERSVILLE 69 83 69 87 / 60 60 60 30 COLUMBUS 72 87 73 90 / 60 60 60 30 GAINESVILLE 69 79 70 85 / 60 60 60 30 MACON 71 86 72 90 / 60 60 60 30 ROME 70 85 69 88 / 60 60 60 20 PEACHTREE CITY 69 83 70 87 / 60 60 60 30 VIDALIA 72 89 74 89 / 60 60 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...ARG LONG TERM....01 AVIATION...ARG
Hazardous weather outlook, Aug 20, 6:17 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 AM EDT TUE AUG 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 617 AM EDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING MAINLY ACROSS CENTRAL GEORGIA. ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND SOUTH OF A COLUMBUS TO MACON TO AUGUSTA LINE BUT NOT EXPECTING ANY SEVERE STORMS THROUGH TONIGHT. DISCUSSION... A WEDGE OF HIGH PRESSURE ACROSS NORTHEAST GEORGIA IS WEAKENING ACROSS AS A WARM FRONT MOVES NORTH ACROSS CENTRAL GEORGIA. THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT. TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL GEORGIA...SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE INSTABILITY AND SHEAR ACROSS PORTIONS OF THE STATE WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE THROUGH THURSDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH THE END OF THE WEEK. DISCUSSION... A STATIONARY FRONT AND UPPER LEVEL TROUGH ARE THE FOCUS FOR A WET PERIOD...AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN SHOULD RETURN THROUGH THE WEEKEND WITH DRIER AIR MOVING IN ACROSS THE STATE BY THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 20, 3:31 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE AUG 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD ENGLISH EDDY 31.97N 82.36W
08/18/2013 TOOMBS GA EMERGENCY MNGR
FLOOD WATERS FROM NEARBY CREEKS AND STREAMS OVERFLOWED
PORTIONS OF AROUND 6 ROADS IN THE ENGLISH EDDY AREA. THIS
INCLUDED PORTIONS OF GEORGIA HIGHWAY 147 AND CEDAR
CROSSING ROAD.
&&
KFRANTZSpecial weather statement, Aug 20, 7:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT TUE AUG 20 2013
GAZ089>091-210015-
737 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES UNTIL 815 PM EDT...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER CHRISTOPHER...MOVING
NORTH TO NORTHWEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS
AROUND ZELLOBEE...BRANTLEY...JAMESTOWN/SOUTH FORT BENNING...MANTA...
CHRISTOPHER...CUSSETA...MARION ESTATES...OAKLAND...JUNIPER...
EELBECK/WEST FORT BENNING...FORT BENNING/LAWSON ARMY AIR
FIELD...VISTA TERRACE...HIGHLAND PARK...AVONDALE AND SAINT MARYS
HILLS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3223 8463 3222 8481 3223 8492 3227 8490
3232 8501 3242 8497 3247 8501 3257 8469
3256 8467 3252 8469 3253 8465 3252 8457
3255 8456 3255 8453 3220 8454 3220 8459
TIME...MOT...LOC 2334Z 160DEG 7KT 3232 8472
16Special weather statement, Aug 20, 7:50 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT TUE AUG 20 2013
GAZ104-210015-
750 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
815 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER HUNTINGTON...MOVING
NORTHWEST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS SUMTER
COUNTY...INCLUDING AREAS AROUND LAMAR...HUNTINGTON...COBB...
LESLIE...DESOTO...SUMTER...PENNINGTON...MADDOX...CROXTON CROSSROADS
...METHVINS...NEW ERA...PLAINS...ANDERSONVILLE...AMERICUS AND
SHILOH.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3190 8434 3211 8444 3216 8443 3216 8419
3221 8418 3222 8413 3219 8413 3219 8405
3209 8398 3205 8398 3202 8395 3192 8392
3191 8433
TIME...MOT...LOC 2348Z 147DEG 7KT 3201 8411
16Special weather statement, Aug 20, 8:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT TUE AUG 20 2013
GAZ078>080-089>093-104-210100-
813 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...SUMTER...
SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...CHATTAHOOCHEE AND
HARRIS COUNTIES UNTIL 900 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM SAINT MARYS HILLS THROUGH
BUENA VISTA TO LAMAR...MOVING NORTH AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
TALBOT...SUMTER...SCHLEY...MUSCOGEE...MARION...MACON...TAYLOR...
CHATTAHOOCHEE AND HARRIS COUNTIES...INCLUDING AREAS AROUND CEDAR
CREEK...CONCORD...FIVE POINTS...PENNINGTON...METHVINS...NEW
ERA...DESOTO...ANDERSONVILLE...CLEARVIEW...ANDERSONVILLE NATIONAL
HISTORIC SITE...FOUNTAINVILLE...BUMPHEAD...LA CROSSE...WALLS CROSSING
AND MURRAYS CROSSROADS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3224 8434 3229 8494 3232 8500 3235 8501
3243 8497 3246 8501 3249 8500 3256 8505
3259 8505 3271 8453 3262 8419 3240 8395
3225 8395 3216 8404 3209 8398 3201 8396
3193 8407
TIME...MOT...LOC 0011Z 191DEG 5KT 3245 8493 3249 8449
3224 8404 3203 8403
16Special weather statement, Aug 20, 8:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT TUE AUG 20 2013
GAZ106-108-210100-
824 PM EDT TUE AUG 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WILCOX AND CRISP COUNTIES UNTIL 900 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF DOUBLE
RUN...MOVING NORTH AT 20 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WILCOX AND CRISP COUNTIES...INCLUDING AREAS AROUND ARABI...
DOUBLE RUN...WENONA...RAINES...HATLEY...SEVILLE...PITTS...EAST
CRISP...TREMONT AND CORDELE.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
&&
LAT...LON 3181 8381 3181 8383 3182 8385 3202 8389
3203 8346 3184 8346 3185 8360 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 0022Z 180DEG 17KT 3178 8362
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:13 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Schley, Talbot and 1 more | 47 min |
| Aug 20, 8:24 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Aug 20, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 51 min |
| Aug 20, 9:00 PM EDT | Special Weather Statement | FFC | Macon, Talbot, Taylor | 30 min |
| Aug 20, 9:33 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Wilcox | 6 hr |
| Aug 20, 9:52 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Peach, Upson | 53 min |
| Aug 20, 11:03 PM EDT | Special Weather Statement | FFC | Dodge | 42 min |
| Aug 20, 11:37 PM EDT | Special Weather Statement | FFC | Laurens, Wheeler | 38 min |
| Aug 20, 11:51 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 24 min |
| Aug 21, 12:20 AM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Aug 21, 4:07 AM EDT | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more | 17 hr |
| Aug 21, 9:26 AM EDT | Special Weather Statement | FFC | Rockdale | 64 min |
| Aug 21, 10:06 AM EDT | Special Weather Statement | FFC | Rockdale | 54 min |
| Aug 21, 11:17 AM EDT | Special Weather Statement | FFC | DeKalb | 58 min |
| Aug 21, 11:51 AM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Aug 21, 12:10 PM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Aug 21, 1:24 PM EDT | Special Weather Statement | FFC | Polk | 36 min |
| Aug 21, 3:47 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 28 min |
| Aug 21, 4:42 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 33 min |
| Aug 21, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 48 min |
| Aug 21, 5:58 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Aug 21, 6:22 PM EDT | Special Weather Statement | FFC | Haralson | 38 min |
| Aug 21, 6:58 PM EDT | Special Weather Statement | FFC | Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.